Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


bloating with sustiva/combivir
Oct 24, 2004

Hi there.

Bloating. Sustiva/Combivir for 6 months. Some cholesterol count in the 600's. Started Lipitor.

I have read many Q&A's at this site about bloating. My symptoms match the questions, but the answers seem naive and dismissive. Is there simply no acknowledgment or solution or consensus for the bloating problem?

Response from Dr. Young

Thanks for your post.

I'm sorry that you feel that our answers to others' questions seem dismissive to you. That said, in your particular circumstance, from the very limited information that you've provided, it's clear to me that you definitely would have long-term benefit from lipid lowering strategies.

What's not clear to me is whether your symptoms are due to a drug side effect (HIV or other for that matter) or from an HIV-related complication or a non-HIV-related issue. Gastrointestinal symptoms are very common in the HIV and the non-HIV populations and a directed strategy to addressing the complaint determines a detailed examination of the patient and his or her specific situation. In this, you can see why there isn't necessarily a single one solution fits all "consensus" to gastrointestinal problems.

No matter what, persistent troubling symptoms should be brought to the attention of your healthcare provider and not be left only to advice from on-line forums. BY



Previous
Restructuring Epzicom/Sustiva Timing
Next
just diag. with aids

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement